Posted 3/29/2013 8:02 PM (GMT -6)
Two years of my life lost, 50lbs heavier, exhausted, numb, I finally decided to come off Lexapro, with no idea of the hellish withdrawal.
5 days after stopping cold turkey, I awoke with pain in my head that was unreal, and this from a migraine-sufferer of thirty years.
Four days of constant head pain, throwing up, brain zaps, dizziness, vertigo, I went back to Lexapro, still determined to come off, certain there had to be a way to wean that doesn't make you want to throw yourself out the bedroom window.
I read everything I could find about how to withdraw, then started taking supplements a week before I was ready to wean: 6 Omega 3, 2 Vitamin E per day, split morning and evening.
My psychiatrist put me on Prozac, 10mg (20mg if necessary) once a week to take care of brain zaps and dizziness. Prozac can be stopped instantly with no side effects, and is known to dramatically reduce the lexapro withdrawal side effects.
Taking supplements and Prozac, I went from 10mg Lexapro to 7.75 for two weeks. 7.75 to 5 for two weeks. 5 to 2.25 for two weeks. I am now taking 2.25 every 3 days.
I have had a constant headache and have had to rest when the dizziness gets too bad. Acupuncture has helped with the headaches, as have 3 aspirin, 1 1000mg vitamin C and 1 niacin taken every four hours during the headaches, together with three more omega 3's.
I have also had deep tissue massage, and am beginning to see the light at the end of the tunnel.
I'm almost free of this terrible, terrible drug that turned me into a zombie and took away everything that was joyful and fun. During the past week I have had more energy than in years, and glimpses of happiness; of who I used to be.
Good luck to all of you reading this. It can be done.